Alert archive / Tennessee / Flash Flood Warnings in 2016

Flash Flood Warning 130, NWS Memphis, TN

July 22, 20166 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at Jul 22, 2016, 2:19 PM CDT for 6 counties in Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2016, 2:19 PM CDT (19:19 UTC)
Expired
Jul 22, 2016, 4:45 PM CDT
In force
2 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, TN, Gibson County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 130 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
678 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WGUS54 KMEG 221919
FFWMEG
TNC017-053-077-079-113-183-222145-
/O.NEW.KMEG.FF.W.0130.160722T1919Z-160722T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT FRI JUL 22 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN WEAKLEY COUNTY IN WEST TENNESSEE...
  CARROLL COUNTY IN WESTERN TENNESSEE...
  EASTERN GIBSON COUNTY IN WESTERN TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN WESTERN TENNESSEE...
  SOUTHWESTERN HENRY COUNTY IN WESTERN TENNESSEE...
  NORTHERN HENDERSON COUNTY IN WESTERN TENNESSEE...

* UNTIL 445 PM CDT

* AT 219 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
  OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE
  AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MILAN...MCKENZIE...HUNTINGDON...NATCHEZ TRACE STATE PARK...NATCHEZ
  TRACE STATE FOREST...FAIRVIEW...GREENFIELD...THREE WAY...GLEASON...
  BRADFORD...ATWOOD...PARKERS CROSSROADS...WILDERSVILLE...MEDINA...
  TREZEVANT...HOLLOW ROCK...HENRY...GIBSON...CLARKSBURG AND
  MCLEMORESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3573 8818 3574 8885 3622 8886 3621 8835

$$
3 follow-up statements
506 
WGUS74 KMEG 221923
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT FRI JUL 22 2016

TNC079-221932-
/O.CAN.KMEG.FF.W.0130.000000T0000Z-160722T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY TN-
223 PM CDT FRI JUL 22 2016

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN HENRY COUNTY IS
CANCELLED...

FLOODING IS NO LONGER EXPECTED.

LAT...LON 3573 8818 3574 8885 3622 8886 3621 8853
      3615 8853 3615 8833 3574 8818

$$

TNC017-053-077-113-183-222145-
/O.CON.KMEG.FF.W.0130.000000T0000Z-160722T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEAKLEY TN-CARROLL TN-GIBSON TN-MADISON TN-HENDERSON TN-
223 PM CDT FRI JUL 22 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHEASTERN WEAKLEY...CARROLL...EASTERN GIBSON...NORTHEASTERN
MADISON AND NORTHERN HENDERSON COUNTIES...

AT 222 PM CDT...DOPPLER RADAR ESTIMATES ${RAINAMOUNT} OVER THE PAST
HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3
INCHES OF RAIN OVER THE NEXT 2 HOURS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MILAN...MCKENZIE...HUNTINGDON...NATCHEZ TRACE STATE PARK...
NATCHEZ TRACE STATE FOREST...FAIRVIEW...GREENFIELD...THREE WAY...
GLEASON...BRADFORD...ATWOOD...PARKERS CROSSROADS...WILDERSVILLE...
MEDINA...TREZEVANT...HOLLOW ROCK...GIBSON...CLARKSBURG...
MCLEMORESVILLE AND GANN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3573 8818 3574 8885 3622 8886 3621 8853
      3615 8853 3615 8833 3574 8818

$$
778 
WGUS74 KMEG 222020
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT FRI JUL 22 2016

TNC053-113-183-222029-
/O.CAN.KMEG.FF.W.0130.000000T0000Z-160722T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEAKLEY TN-GIBSON TN-MADISON TN-
320 PM CDT FRI JUL 22 2016

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WEAKLEY...EASTERN GIBSON
AND NORTHEASTERN MADISON COUNTIES IS CANCELLED...

FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3573 8819 3574 8861 3579 8861 3579 8871
      3587 8870 3589 8868 3593 8858 3595 8848
      3595 8826 3574 8818

$$

TNC017-077-222145-
/O.CON.KMEG.FF.W.0130.000000T0000Z-160722T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL TN-HENDERSON TN-
320 PM CDT FRI JUL 22 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHERN CARROLL AND NORTHERN HENDERSON COUNTIES...

AT 319 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL HALF OF AN INCH OF RAIN OVER THE NEXT HOUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE PARK...
WILDERSVILLE...PARKERS CROSSROADS...CLARKSBURG...LEACH...
UNION CROSS...PALMER SHELTER...PARKER'S CROSS ROADS...LAVINIA...
WESTPORT...YUMA...HICKORY FLAT...MOUNT GILEAD...JUMBO...HOWLEY...
DOLLAR AND SCOTT HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3573 8819 3574 8861 3579 8861 3579 8871
      3587 8870 3589 8868 3593 8858 3595 8848
      3595 8826 3574 8818

$$
193 
WGUS74 KMEG 222033
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT FRI JUL 22 2016

TNC017-077-222043-
/O.CAN.KMEG.FF.W.0130.000000T0000Z-160722T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL TN-HENDERSON TN-
333 PM CDT FRI JUL 22 2016

...THE FLASH FLOOD WARNING FOR SOUTHERN CARROLL AND NORTHERN
HENDERSON COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED. FLOOD WATERS HAVE RECEDED. FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES.

LAT...LON 3573 8819 3574 8861 3579 8861 3579 8871
      3587 8870 3589 8868 3593 8858 3595 8848
      3595 8826 3574 8818

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:05 PM CDT, 14 minutes earlier.

Area forecast discussion, Jul 22, 2:05 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
205 PM CDT FRI JUL 22 2016

.DISCUSSION...

Short term....convection underway and more scattered in coverage
thanks to descending outflow boundary along the KY/TN
border...verifying that it does not take much of a trigger to get
storms in this airmass. Short term models suggest activity
remaining isolated across the east and south through the night.
Mesoanalysis shows MLCAPE near 4000 j/kg and downdraft CAPE
values exceeding 1000 j/kg across the region...hinting to the
damaging wind threat.

As far as the heat most locations in the Excessive Heat Warning
and Heat Advisory have reached 110F or 105F respectively. The
warning will expire by 8pm...at which time the Heat Advisory
will take over through tomorrow.

Saturday and Sunday...current and anticipated precipitation
outflows should bring overall high temperatures down a degree or
two this weekend along with a slight reduction in dewpoints. This
may be enough for a few eastern counties to stay below 105F
advisory criteria...plan on letting the midnight crew assess any
cancellations. Convection will again be scattered in nature with
a few pulse strong/severe storms possible during peak heating.

Next week...models still in agreement that the upper 598DM High
Center will retrograde across the High Plains and into the
Rockies...allowing a low amplitude upper trough to set-up across
the Midwest. This will in turn drive a weak cold front down into
the Lower Ohio Valley...likely to stall and be the main focus for
daily convection. The slightly stronger upper flow will bring a
better chance for more organized storms to clip the northern
Midsouth counties...with activity remaining more popup farther
south. Have left pops near 50 percent each day...but may have to
be raised by the end of the work week. Temperatures through the
period will start off in the low to mid 90s...prompting potential
heat headlines for portions of the area...but by Thursday believe
max heat indices will fall below the 105F criteria areawide.

JAB

&&

.AVIATION...
/18z TAFs/

A loosely organized complex of thunderstorms will move south
across western TN and northeast AR this afternoon, with more
isolated air mass thunderstorms over the remainder of the Mid-
South. The western extent of this complex is uncertain, so will
continue VCTS remarks at most terminals. These thunderstorms may
result in tempo reductions in visibility/ceilings and will
produced localized, short-lived wind gusts in excess of 40 kts.
Thunderstorm chances are expected to decrease from north to south
by early evening, with generally VFR conditions anticipated
overnight. However, brief, light fog will be possible at KMKL
around sunrise.

Johnson

&&

.MEG Watches/Warnings/Advisories...
AR...Excessive Heat Warning until 8 PM CDT this evening for Clay-
     Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
     Mississippi-Phillips-Poinsett-Randolph-St. Francis.

     Heat Advisory from 8 PM this evening to 8 PM CDT Saturday for
     Clay-Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
     Mississippi-Phillips-Poinsett-Randolph-St. Francis.

MO...Excessive Heat Warning until 8 PM CDT this evening for Dunklin-
     Pemiscot.

     Heat Advisory from 8 PM this evening to 8 PM CDT Saturday for
     Dunklin-Pemiscot.

MS...Excessive Heat Warning until 8 PM CDT this evening for Coahoma-
     DeSoto-Tunica.

     Heat Advisory from 8 PM this evening to 8 PM CDT Saturday for
     Coahoma-DeSoto-Tunica.

     Heat Advisory until 8 PM CDT Saturday for Alcorn-Benton MS-
     Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
     Panola-Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-Tippah-
     Tishomingo-Union-Yalobusha.

TN...Excessive Heat Warning until 8 PM CDT this evening for Dyer-Lake-
     Lauderdale-Obion-Shelby-Tipton.

     Heat Advisory from 8 PM this evening to 8 PM CDT Saturday for
     Dyer-Lake-Lauderdale-Obion-Shelby-Tipton.

     Heat Advisory until 8 PM CDT Saturday for Benton TN-Carroll-
     Chester-Crockett-Decatur-Fayette-Gibson-Hardeman-Hardin-
     Haywood-Henderson-Henry-Madison-McNairy-Weakley.

&&
Hazardous weather outlook, Jul 22, 8:12 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
812 AM CDT FRI JUL 22 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231515-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
812 AM CDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS LEVELS OF HEAT ARE FORECAST FOR ALL OF THE MIDSOUTH
TODAY. MIDDAY AND AFTERNOON HEAT INDICES WILL RANGE FROM 105 OVER
NORTHEAST MISSISSIPPI...TO AROUND 112 DEGREES ALONG AND JUST WEST
OF THE MISSISSIPPI RIVER.

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.
LOCALLY HEAVY RAINFALL AND DAMAGING WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MIDDAY AND AFTERNOON HEAT INDICES WILL RANGE FROM 105 TO 110
DEGREES SATURDAY...AND ABOVE 100 DEGREES INTO EARLY NEXT WEEK.

THE CHANCES FOR THUNDERSTORMS INCREASE TOWARD THE MIDDLE OF NEXT
WEEK...WITH A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JAB

In the hours before

Special weather statement, Jul 22, 12:38 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 PM CDT FRI JUL 22 2016

TNZ004-022-221800-
BENTON TN-HENRY TN-
1238 PM CDT FRI JUL 22 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 PM CDT FOR...

NORTH CENTRAL BENTON COUNTY IN WESTERN TENNESSEE...
NORTHERN HENRY COUNTY IN WESTERN TENNESSEE...

AT 1237 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40
MPH WAS LOCATED NEAR MURRAY IN SOUTHWEST KENTUCKY. STRONG NORTHERLY
OUTFLOW WINDS WILL PRECEDE THESE THUNDERSTORMS AS THEY MOVE SOUTH AT
20 MPH.

PEOPLE IN NORTH CENTRAL BENTON AND NORTHERN HENRY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3627 8848 3650 8849 3650 8806 3647 8805
      3644 8806 3632 8796
TIME...MOT...LOC 1737Z 344DEG 16KT 3649 8830

JOHNSON
Special weather statement, Jul 22, 1:04 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
104 PM CDT FRI JUL 22 2016

TNZ004-022-221845-
BENTON TN-HENRY TN-
104 PM CDT FRI JUL 22 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

NORTHERN BENTON COUNTY IN WESTERN TENNESSEE...
HENRY COUNTY IN WESTERN TENNESSEE...

AT 103 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR PARIS LANDING STATE PARK.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN NORTHERN BENTON AND HENRY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3613 8792 3615 8825 3615 8850 3650 8849
      3649 8805 3647 8805 3644 8806 3642 8804
      3637 8800 3634 8797 3631 8795 3627 8794
      3622 8795 3618 8793 3617 8792
TIME...MOT...LOC 1803Z 333DEG 19KT 3649 8818

JOHNSON
Special weather statement, Jul 22, 1:51 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
151 PM CDT FRI JUL 22 2016

TNZ020-021-052-221930-
CARROLL TN-MADISON TN-GIBSON TN-
151 PM CDT FRI JUL 22 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...

SOUTHWESTERN CARROLL COUNTY IN WESTERN TENNESSEE...
NORTHEASTERN MADISON COUNTY IN WESTERN TENNESSEE...
SOUTHEASTERN GIBSON COUNTY IN WESTERN TENNESSEE...

AT 150 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR FAIRVIEW
AND MEDINA. THIS STORM WAS MOVING SOUTH AT 15 MPH.

HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHWESTERN CARROLL...NORTHEASTERN MADISON AND
SOUTHEASTERN GIBSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3567 8890 3590 8889 3592 8869 3569 8861
TIME...MOT...LOC 1850Z 343DEG 10KT 3582 8879

JOHNSON
Special weather statement, Jul 22, 1:54 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
154 PM CDT FRI JUL 22 2016

TNZ003-004-021-221945-
CARROLL TN-WEAKLEY TN-HENRY TN-
154 PM CDT FRI JUL 22 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...

NORTHWESTERN CARROLL COUNTY IN WESTERN TENNESSEE...
SOUTHEASTERN WEAKLEY COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN HENRY COUNTY IN WESTERN TENNESSEE...

AT 153 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER GLEASON...OR 9
MILES NORTHWEST OF MCKENZIE

HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN CARROLL...SOUTHEASTERN WEAKLEY AND
SOUTHWESTERN HENRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3633 8874 3631 8853 3609 8841 3609 8873
TIME...MOT...LOC 1853Z 334DEG 11KT 3622 8865

JOHNSON
Special weather statement, Jul 22, 2:10 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
210 PM CDT FRI JUL 22 2016

TNZ021-054-222000-
CARROLL TN-HENDERSON TN-
210 PM CDT FRI JUL 22 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

CENTRAL CARROLL COUNTY IN WESTERN TENNESSEE...
NORTHERN HENDERSON COUNTY IN WESTERN TENNESSEE...

AT 210 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES SOUTHWEST OF
HUNTINGDON. THIS STORM WAS MOVING SOUTH AT 20 MPH.

HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CENTRAL CARROLL AND NORTHERN HENDERSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3563 8820 3563 8860 3609 8864 3609 8841
TIME...MOT...LOC 1910Z 338DEG 15KT 3592 8849

JOHNSON

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:08 AM CDTExcessive Heat WarningMEGDyer, Lake, Lauderdale, Obion, Shelby, Tipton12 hr
Jul 22, 8:08 AM CDTHeat AdvisoryMEGDyer, Lake, Lauderdale, Obion, Shelby, Tipton50 hr
Jul 22, 12:38 PM CDTSpecial Weather StatementMEGHenry22 min
Jul 22, 1:04 PM CDTSpecial Weather StatementMEGHenry41 min
Jul 22, 1:51 PM CDTSpecial Weather StatementMEGMadison39 min
Jul 22, 1:54 PM CDTSpecial Weather StatementMEGWeakley51 min
Jul 22, 2:10 PM CDTSpecial Weather StatementMEGCarroll, Henderson50 min
Jul 22, 2:21 PM CDTSpecial Weather StatementMEGMadison39 min
Jul 22, 2:28 PM CDTSevere Thunderstorm WarningMEGCarroll, Henderson47 min
Jul 22, 3:11 PM CDTSpecial Weather StatementMEGDecatur49 min
Jul 22, 3:19 PM CDTSpecial Weather StatementMEGHaywood41 min
Jul 22, 4:29 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman33 min

Nearby

Flash Flood Warnings in Tennessee, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.